MAUDE Adverse Event Report: STRYKER GMBH GLENOSPHERE - 36MM DIA X 6MM THK 2MM ECCENTRIC; SHOULDER JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.

STRYKER GMBH GLENOSPHERE - 36MM DIA X 6MM THK 2MM ECCENTRIC; SHOULDER JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Catalog Number 5573-2E-3606
Health Effect - Clinical Codes Pain (1994); Discomfort (2330)
Date of Event 09/13/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.
 
Event or Problem Description
Patient says that people in the nursing home might have caused his problem by pulling him up under his arm.The glenosphere had disassociated from the baseplate, causing him pain and discomfort.This had been out of place for awhile.He had a fair amount of metallosis in the joint.Because of wear on the baseplate, everything had to be changed to new components except for the stem which was found to be intact and not loose.This was the patient's right shoulder.
 
Event or Problem Description
Patient says that people in the nursing home might have caused his problem by pulling him up under his arm.The glenosphere had disassociated from the baseplate, causing him pain and discomfort.This had been out of place for awhile.He had a fair amount of metalosis in the joint.Because of wear on the baseplate, everything had to be changed to new components except for the stem which was found to be intact and not loose.This was the patients right shoulder.
 
Additional Manufacturer Narrative
The reported event that glenosphere - 36mm dia x 6mm thk 2mm eccentric was alleged of 'implant revision/removal without implant breakage' could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.The reported event that baseplate was alleged of 'implant revision/removal without implant breakage' could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event such as pre-operative and post-operative x-rays, as well as the affected device must be available in order to determine the root cause of the complaint event.However, based on the complaint event, the most probable root cause could be the reported pull up of the patient by the nursing home staff under his arm.Indeed, this could have caused the different parts of the prosthesis to disassemble.As a reminder, the ifu clearly states: "contraindications patients whose anticipated activities would impose high stresses on the prosthesis and its fixation.As well as: "6 adverse effects dislocation of the shoulder prosthesis can occur due to inappropriate patient activity, trauma or other biomechanical considerations.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.

Brand Name
GLENOSPHERE - 36MM DIA X 6MM THK 2MM ECCENTRIC
Common Device Name
SHOULDER JOINT METAL/POLYMER SEMI-CONSTRAINED CEMENTED PROSTHESIS.
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7933764
Report Number0008031020-2018-00763
Device Sequence Number10998088
Product Code KWS
UDI-Device Identifier07613327098907
UDI-Public07613327098907
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date06/30/2022
Device Catalogue Number5573-2E-3606
Device Lot Number3M4M4L
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/13/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient Weight104